Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 37, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2002, 5:02 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 10, 2002, 6:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 24 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS55 KBOU 102302
SVRDEN
COC005-039-110000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
500 PM MDT WED JUL 10 2002
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 600 PM MDT
* AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ABOUT 10 MILES SOUTHEAST OF ARAPAHOE PARK...
OR ABOUT 26 MILES SOUTHEAST OF DENVER...MOVING EAST AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
SOUTHEASTERN AURORA...NORTHEASTERN CENTENNIAL...ARAPAHOE PARK...
BUCKLEY AFB...COUNTRY GARDENS...ELIZABETH...KIOWA AND PONDEROSA PARK.
THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNINGS THAT WERE IN
EFFECT UNTIL 5 PM MDT FOR NORTHEAST DOUGLAS...NORTHWEST ELBERT AND
SOUTH CENTRAL ARAPAHOE COUNTIES.
HAIL UP TO 2.5 INCHES IN DIAMETER AND RAINFALL RATES UP TO 2 INCHES
PER HOUR AREA POSSIBLE WITH THESE SEVERE THUNDERSTORMS. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.
LAT...LON 3971 10478 3957 10478 3957 10465 3929 10466
3926 10432 3953 10422 3973 10425 3973 10454
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 10, 3:19 PM MDT, 1 hour 43 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 320 PM MDT WED JUL 10 2002 TNGT-SAT...GUD CAPES TNGT OVR AND NR ERN FTHLLS FOR STG TSTM DVLPMNT. WK SHT WV ALSO WILL MOVE ACRS AREA. WITH PRECIPITIBLE WATER IN EXCESS OF AN INCH THE SLO MOVG STRMS CUD PRODUCE HVY PCPN. AMS WILL RMN CAPPED FRTHR E ON PLAINS. AMS WILL BCM DRIER AND MORE STBL ACRS AREA ON THU AND THU NGT. BEST THRT FOR ANY PCPN WILL BE OVR SRN PTN OF MTNS AND ERN FTHLLS INCLUDING PARK COUNTY. AMS DRIES EVEN MORE ON FRI AND INTO SAT WITH NO THRT OF PCPN. WITH SFC HI PRES E OF MTNS THRU THU NGT THE PLAINS WILL RMN FAIRLY MOIST IN LO LVLS SO MIN TEMPS WILL CONT TO BE ON WRMR SIDE. AS AMS DRIES MIN TEMPS WILL DIP INTO MID TO UPPER 50S BY FRI NGT. MAX TEMPS WILL WRM INTO 90S AGN BY FRI AND INTO MID 90S ON SAT. WILL GENLY GO WRMR THAN MOS TEMP GDNC. IN XTNDD PRD...SUN-WED...MRF MAINTAINS UPR RDG OVR CNTRL GRT BASIN AND CNTRL RCKYS THRU PRD. MRF H7-H3 AVG RH AND WNDS SHWS SUM INCRS IN MONSOONAL TYPE MSTR WRAPPING ARND UPR HI AND SPRDG INTO CNTRL RCKYS ON TUE AND WED. ALSO MRF MOS POPS ARE SLGHTLY ABV CLIMO ON BOTH OF THESE DAYS...SO WILL MENTION A CHC OF LATE DAY SHWRS AND TSTMS MTNS WITH A SLGHT CHC OVR PLAINS. UNTIL THEN AMS WILL RMN DRY OVR AREA AND MRF H7-H3 WNDS ARE NELY IN DIRECTION WHICH WILL PREVENT ANY CONVECTION THAT WUD FORM OVR MTNS FM MOVG TO E OVR PLAINS. GARD...WFO BOULDER .DEN...NONE
In the hours before
Special weather statement, Jul 10, 11:03 AM MDT, 5 hours 59 minutes before
COZ030>051-102000- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 1103 AM MDT WED JUL 10 2002 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER BROOMFIELD CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: CURRENTLY...PLENTY OF LOW LEVEL MOISTURE IS COVERING THE PLAINS AND FOOTHILLS OF THE FORECAST AREA. LATER IN THE AFTERNOON THE NORTHEAST CORNER OF COLORADO IS EXPECTED TO DRY OUT SOMEWHAT BUT THE MOISTURE IS EXPECTED TO CONTINUE OVER THE FRONT RANGE FOOTHILLS ...ADJACENT PLAINS...AND PALMER RIDGE. THE LOW LEVEL WINDS ARE EXPECTED TO BE EASTERLY OR UPSLOPE...OVER THE PLAINS THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE OVER THE FORECAST AREA HAS SOME STABLE LAYERS WITHIN IT AND EVEN WITH FAIRLY DECENT HEATING EXPECTED ALONG WITH THE LOW LEVEL MOISTURE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR MOST OF THE PLAINS. THE FOOTHILLS...PALMER RIDGE AND PARK COUNTY CAN EXPECTED SCATTERED COVERAGE OF STORMS TO START DEVELOPING BEFORE THE NOON HOUR. THE ISOLATED STORMS ON THE PLAINS CAN BE EXPECTED AFTER 2:30 PM. THE FAR NORTHEAST CORNER OF THE START WILL HAVE NO SHOWERS OR THUNDERSTORMS. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. ON THURSDAY...THE FORECAST AREA WILL DRY OUT SOMEWHAT SO ONLY ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BY AFTERNOON OVER THE MOUNTAINS AND FOOTHILLS. RJK
Local storm report, Jul 10, 3:15 PM MDT, 1 hour 47 minutes before
LOCAL STORM REPORT...FIRST REPORT
NATIONAL WEATHER SERVICE DENVER CO
0315 PM MDT WED JUL 10 2002
...PRELIMINARY STORM REPORT FOR JULY 10 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM 3 S SEDALIA CO 0.75 INCH HAIL
07/10/02 DOUGLAS
SMITHLocal storm report, Jul 10, 3:45 PM MDT, 1 hour 17 minutes before
LOCAL STORM REPORT...ADDED TO 0315 PM REPORT
NATIONAL WEATHER SERVICE DENVER CO
0345 PM MDT WED JUL 10 2002
...PRELIMINARY STORM REPORT FOR JULY 10 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM 3 S SEDALIA CO 0.75 INCH HAIL
07/10/02 DOUGLAS
0337 PM 5 SSE PARKER CO 1.00 INCH HAIL
07/10/02 DOUGLAS
0340 PM 6 SE PARKER CO 3.00 INCH HAIL
07/10/02 DOUGLAS
0407 PM 1 NW CENTENNIAL CO 2.00 INCH HAIL
07/10/02 ARAPAHOE
0410 PM 2 NW CENTENNIAL CO 1.25 INCH HAIL
07/10/02 ARAPAHOE
SMITHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:33 PM MDT | Severe Thunderstorm Warning | BOU | Park | 42 min |
| Jul 10, 1:58 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson, Park | 2 hr |
| Jul 10, 2:59 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 61 min |
| Jul 10, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 63 min |
| Jul 10, 4:01 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 59 min |
| Jul 10, 5:27 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Denver | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.